Ob-Gyn questions? Ask a gynecologist online.
Welcome to Just Answer
I would like to get some additional information from you please.
How long has this burning sensation been going on?
Does it itch?
Is it red and swollen?
Can you describe the odor, is it a "fishy smell"?
Are you running a fever?
Thanks, XXXXX XXXXX your response.
Thank you for the additional information
There are several different possibilities that this could be however it is very possible that you have Bacterial Vaginosis. Bacterial Vaginosis, or BV is an infection due to the normal balance of bacteria in the vagina being upset, and replaced by an overgrowth of the wrong type of bacteria. This will cause burning and irritation, sometimes discharge, and a fishy odor, even a mild fishy odor may indicate this infection. The fishy odor tends to be worse after sex. Sometimes the symptoms are so mild that a woman does not display any noticeable symptoms. This condition can be sexually transmitted becasue sex with multiple partners may upset the body's natural ph balance. However, this is not always related to sex, it can be caused by anything that can upset that natural balance including douching, bubble baths, scented soaps etc. This needs to be reviewed by your physician so he can determine for sure, and give you proper treatment which is usually with antibiotics. Sometimes it will go away on its own, but proper treatment is advised to prevent further problems.
That is a likely possibility, however it could also be other things including a yeast infection you can 't get rid of and may need oral medications, and STD such as chlamydia , gonnorhea, or trichomoniasis.
Please get proper testing at the doctor's office to be for certain! Thanks so much!
Bacterial Vaginosis is NOT always related to sex. Anything that upsets your body's natural balance can cause this. However you mention that you have a bacterial infection in your colon? Were you recently taking antibiotics?
for that colon infection yes
Thank you for the additional information.
Antibiotics can cause you to have a severe yeast infection. The reason is that the antibiotic will not only kill the harmful bacteria it is intended for , but may also kill the helpful bacteria that is needed to keep your body healthy and balanced. It is possible that this is a yeast infection that needs treated with an oral medication rather than a cream.
Another possibility is that you are in or approaching menopause ( I didn't get your age), and due to this your estrogen levels drop. Due to a drop in estrogen levels your vaginal walls may thin and ultimately lead to burning and irritation of the vaginal area. This is most common in women who are in menopause, but has been know to happen to women who have a hormonal imbalance, as well as breastfeeding women. If this is the case you may need hormone replacement therapy to cure the situation.
As you can see there are many possibilities, and only a physician can tell you exactly what is wrong. I hope this helps. Feel free to ask any further questions if needed!
Have a wonderful day!
As we age, sometimes estrogen levels continue to drop. Usually in an elderly patient, it is more likely to be due to hormones or lowered estrogen levels rather than an infection. There are so many possibilites however, I wish I could give you a definite answer, but i cannot because I can't evaluate you myself. Your physician will help you get to the bottom of this with an evaluation, and blood work if needed.
I am glad I could help! Please feel free to contact me further if needed!
Have a wonderful day!